Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 62, NWS Tallahassee, FL

June 1, 2002Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2002, 6:52 PM EDT for Wakulla County, Florida. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2002, 6:52 PM EDT (22:52 UTC)
Expired
Jun 3, 2002, 6:15 PM EDT
In force
47 hr
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2002-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2002-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS52 KTAE 012252
SVRTLH
FLC129-012320-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
651 PM EDT SAT JUN 1 2002

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WAKULLA COUNTY IN FLORIDA

* UNTIL 720 PM EDT...

* AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF
  HILLIARDVILLE...OR ABOUT 9 MILES NORTH OF CRAWFORDVILLE...MOVING
  SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHEL BY 700 PM EDT...

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO 
A SUBSTANTIAL SHELTER.

LAT...LON 3030 8430 3031 8440 3029 8447 3022 8431

.END

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 2:20 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT SAT JUN 1 2002

MAIN CONCERNS THIS FORECAST CYCLE ARE ANY CHANCES OF PRECIPITATION &
TEMP FORECAST.

THIS AFTERNOON...WITH WIND FLOW FROM THE N SURFACE TO AROUND 7K
FT...SEA BREEZE FORMATION & MOVEMENT INLAND HAS BEEN HELD BACK. THIS
WILL LIMIT ANY CONVECTION...& WITH RELATIVE INSTABILITY & AMOUNT OF
MOISTURE...WILL LEAVE A SLIGHT CHANCE OVER CWA FOR THIS EVENING. CU
FIELD HAS SET-UP...BUT UPDRAFTS ARE LIMITED. AS WELL AS RUC MODEL
ONLY SHOWING SOME ENERGY UPSTREAM IN OHIO VALLEY & THIS IS NOT
EXPECTED TO DO MUCH MORE THAN SCATTERED CLOUDS LATER TONIGHT OVER
CWA. SURFACE HIGH IS WEAKENING OVER CWA...BUT WINDS WILL REMAIN
LIGHT INTO NEXT WEEK UNTIL NEXT COLD FRONT APPROACHES. ALTHOUGH
AFTERNOON SEA BREEZE WILL PICK WINDS UP TO 10-15 KNOTS ALONG COASTAL
AREAS.

MODELS GENERALLY ARE CONSISTENT WITH PULLING UPPER LOW OVER THE GULF
OF MEXICO BACK TO SE TX WATERS...BUT DIFFERENCES DO SHOW. BY
TUESDAY...ETA HAS LOW CLOSER TO TX...WHILE AVN SPREADS IT MORE OVER
THE ENTIRE GULF OF MEXICO. A BLEND OF TWO IS PROBABLY BEST SOLUTION.
A BIT OF ENERGY IN THE STREAM MAY REACH THE CWA...BUT APPEARS
LIMITED & MAY HAVE NO AFFECT ON REGION...ESPECIALLY IN ETA VERSION.
UPPER RIDGE BUILDS INTO THE MS VALLEY & TO EAST...KEEPING AREA IN
WARM TO HOT REGIME FOR TEMPS. SEA BREEZE CONVECTION WILL BE MAIN
TRIGGER FOR AFTERNOON TO EVENING CONVECTION. MODEL SOUNDINGS
GRADUALLY INCREASE PRECIP WATER VALUES...WITH MINIMAL CAPS & LI
VALUES OF -5 TO -8. ALONG WITH THIS...MODEL POP VALUES REMAIN MOSTLY
IN 20-40%. THIS LOOKS GOOD. FLOW APPEARS TO BECOME MORE SW-W INTO
THIS WEEK...& SEA BREEZE REGIME WOULD SUPPORT BEST CHANCE OF
CONVECTION OVER N FL. TEMPS WILL WARM TO 90-95 INLAND...WHILE NEAR
90 AT THE COAST.

MARINE: PRESSURE GRADIENT REMAINS LOOSE. NO HEADLINES.

FIRE WX: RH VALUES REMAIN UP. NO HEADLINES.

EXTENDED: TYPICAL SUMMERTIME PATTERN WITH THE UPPER RIDGE OVER THE
AREA WITH POSSIBLE SEA BREEZE CONVECTION.

PRELIM NUMBERS...

TLH  68 95 70 95 2222
PFN  72 90 74 90 2222
DHN  70 94 72 95 2222
ABY  69 95 71 95 2222
VLD  69 95 71 95 2222

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

MCT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:13 PM EDTSevere Thunderstorm WarningTAELafayette48 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.